Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 26, 2013, 3:04 AM MST. It took effect at Feb 26, 2013, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2013, 3:04 AM MST (10:04 UTC)
- In effect from
- Feb 26, 2013, 11:00 AM MST
- Expired
- Feb 26, 2013, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
950 WWUS84 KMAF 261004 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 404 AM CST TUE FEB 26 2013 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH EARLY THIS EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR FOR 20 FOOT WINDS OF 20 MPH OR MORE...MINIMUM RH/S BELOW 15 PERCENT...AND HIGH FIRE DANGER... .MUCH WARMER TEMPERATURES WILL CAUSE RELATIVE HUMIDITIES TO FALL BELOW 15 PERCENT AND INCREASING WINDS IN THE HIGHER ELEVATIONS FROM THE GUADALUPE MOUNTAINS INTO THE DAVIS MOUNTAINS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. NMZ114-TXZ057-074-258-262100- /O.UPG.KMAF.FW.A.0010.130226T1800Z-130227T0200Z/ /O.NEW.KMAF.FW.W.0011.130226T1800Z-130227T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 404 AM CST TUE FEB 26 2013 /304 AM MST TUE FEB 26 2013/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 8 PM CST /7 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE AND DAVIS MOUNTAINS INCLUDING THE VAN HORN HIGHWAY 54 CORRIDOR... * WIND...SOUTHWEST 20 TO 30 MPH AND GUSTY. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
672 WWUS84 KMAF 262038 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 PM CST TUE FEB 26 2013 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH EARLY THIS EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR FOR 20 FOOT WINDS OF 20 MPH OR MORE...MINIMUM RH/S BELOW 15 PERCENT...AND HIGH FIRE DANGER... .MUCH WARMER TEMPERATURES HAVE CAUSED RELATIVE HUMIDITIES TO DROP BELOW 15 PERCENT AND WINDS ABOVE 20 MPH HAVE BROUGHT CRITICAL FIRE WEATHER CONDITIONS TO THE HIGHER ELEVATIONS FROM THE GUADALUPE MOUNTAINS INTO THE DAVIS MOUNTAINS THIS AFTERNOON WHICH WILL CONTINUE INTO EARLY THIS EVENING. NMZ114-TXZ057-074-258-270200- /O.CON.KMAF.FW.W.0011.000000T0000Z-130227T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 238 PM CST TUE FEB 26 2013 /138 PM MST TUE FEB 26 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...HIGHWAY 54 CORRIDOR...AND DAVIS MOUNTAINS... * WIND...SOUTHWEST 20 TO 30 MPH AND GUSTY. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 26, 2:17 AM MST, 47 minutes earlier.
Area forecast discussion, Feb 26, 2:17 AM MST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
317 AM CST TUE FEB 26 2013
.DISCUSSION...
UPPER TROUGH THAT BROUGHT ALL THE WIND TO W TX/SE NM YESTERDAY
MOVING AWAY FROM THE REGION. WILL GET BRIEF UPPER RIDGING BEFORE
ANOTHER UPPER TROUGH SWINGS ACROSS NRN NM LATER TODAY SKIRTING NRN
CWA OVERNIGHT. THIS WILL PUSH A FRONT THROUGH THE REGION LATE
TONIGHT/EARLY WEDNESDAY. UPPER PATTERN REMAINS ACTIVE WITH A
SHORTWAVE TROUGH MOVING ACROSS THE AREA LATE THURSDAY. UPPER RIDGE
BUILDS IN FROM THE WEST FRIDAY/SATURDAY WITH MILD WX FOR THE
WEEKEND. ANOTHER WEST COAST TROUGH CROSSES THE ROCKIES MONDAY AND
MOVES ACROSS THE PLAINS DRIVING A FRONT THROUGH THE AREA.
CLEAR SKIES AND LIGHT WIND HAVE RESULTED IN CHILLY MORNING TEMPS IN
THE 20S. TEMPERATURES SHOULD RECOVER QUICKLY TODAY WITH SUNNY SKIES
AND A WEST WIND AS SURFACE LOW SET UP OVER THE AREA. EXPECT HIGHS
TO CLIMB WELL INTO THE 60S TO LOWER 70S TODAY. THIS WILL RESULT IN
A 30 TO 40 DEGREE DIURNAL TEMPERATURE RANGE. MAY BE A FEW HIGH
CLOUDS MOVE ACROSS THE SOUTHERN CWA TODAY BUT THAT IS ABOUT IT FOR
CLOUD COVER. THE FRONT TONIGHT WILL KNOCK HIGHS BACK INTO THE 50S
FOR WEDNESDAY AND THURSDAY... WITH A WEAK REINFORCING FRONT FOR
FRIDAY. WARMER TEMPS RETURN FOR THE WEEKEND WITH 70S WIDESPREAD BY
SUNDAY. ANOTHER FRONT MONDAY WILL KNOCK HIGHS BACK INTO THE 60S
FOR TUESDAY.
AIRMASS VERY DRY WITH DEWPOINTS IN THE SINGLE DIGITS WEST AND 20S
EAST. WILL HAVE LITTLE TIME FOR MOISTURE RECOVERY WITH FREQUENT FRONTS
MOVING TROUGH THE REGION... WILL KEEP FORECAST DRY.
&&
.FIRE WEATHER...
WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE
GUADALUPE AND DAVIS MOUNTAINS AND THE VAN HORN HIGHWAY 54 CORRIDOR
FOR THIS AFTERNOON AND EARLY EVENING. THE FLOW ALOFT WILL QUICKLY
FLATTEN TODAY AHEAD OF THE NEXT UPPER LEVEL SYSTEM DIGGING THROUGH
THE ROCKIES. THIS UPPER LEVEL SYSTEM WILL PRODUCE AN INTENSIFYING
SURFACE LEE TROUGH ESPECIALLY LATE THIS AFTERNOON. PLENTY OF
SUNSHINE AND DOWNSLOPE FLOW AND DRY AIR IN PLACE SHOULD EASILY
GENERATE MIN RH/S LESS THAN 15 PERCENT BY AFTERNOON ACROSS THE
WARNING AREA. 20 FOOT WINDS SHOULD APPROACH AND THEN EXCEED 20 MPH
LATE THIS AFTERNOON AS THE SURFACE TROUGH INTENSIFIES. A COLD FRONT
WILL MOVE THROUGH THE REGION TONIGHT RESULTING IN A GUSTY WIND SHIFT
TO THE NORTH WITH SLOWLY IMPROVING RH/S.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 64 30 53 30 / 0 0 0 0
BIG SPRING TX 65 31 54 31 / 0 0 0 0
CARLSBAD NM 70 32 56 29 / 0 0 0 0
DRYDEN TX 73 37 64 36 / 0 0 0 0
FORT STOCKTON TX 70 33 56 32 / 0 0 0 0
GUADALUPE PASS TX 58 30 51 29 / 0 0 0 0
HOBBS NM 62 30 52 28 / 0 0 0 0
MARFA TX 61 21 54 21 / 0 0 0 0
MIDLAND INTL AIRPORT TX 65 29 54 28 / 0 0 0 0
ODESSA TX 65 31 54 30 / 0 0 0 0
WINK TX 71 31 59 30 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM MST THIS MORNING THROUGH THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ.
TX...FIRE WEATHER WATCH FROM NOON CST /11 AM MST/ TODAY THROUGH THIS
EVENING FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
AREA...GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54
CORRIDOR.
&&
12/72Hazardous weather outlook, Feb 26, 2:48 AM MST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 348 AM CST TUE FEB 26 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-262100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 348 AM CST TUE FEB 26 2013 /248 AM MST TUE FEB 26 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING IN THE GUADALUPE AND DAVIS MOUNTAINS AND THE VAN HORN HIGHWAY 54 CORRIDOR FOR WINDS OF 20 TO 30 MPH AND GUSTY WITH MINIMUM RH/S OF 8 TO 15 PERCENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in New Mexico, 2013Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.